Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 22, NWS Lincoln, IL

March 30, 2025Champaign County, Douglas County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 30, 2025, 1:26 PM CDT for Champaign County, Douglas County, Illinois. It was in force for 21 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 1:26 PM CDT (18:26 UTC)
Expired
Mar 30, 2025, 1:47 PM CDT
In force
21 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Champaign County, IL, Douglas County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 1:30 PM CDTTSTM WND DMG2 Nne Tolono, ILMorton Building collapsed at 1083 Caty Road 900 N 1.5 miles NNE of Tolono. Photos sent.
Mar 30, 1:30 PM CDTTSTM WND DMG2 Nne Tolono, ILMorton Building collapsed at 1083 Caty Road 900 N 1.5 miles NNE of Tolono. Photos sent.
Mar 30, 1:30 PM CDTTSTM WND DMG2 Nne Tolono, ILStorage unit damaged on county road 900 just east of highway 45 1.5 miles NNE of Tolono.
Mar 30, 1:30 PM CDTTSTM WND DMG2 Nne Tolono, ILStorage unit damaged on county road 900 just east of highway 45 1.5 miles NNE of Tolono.
Mar 30, 1:30 PM CDTTSTM WND DMGTolono, ILBuilding collapsed from high winds.
Mar 30, 1:30 PM CDTTSTM WND DMGTolono, ILBuilding collapsed from high winds.
Mar 30, 1:30 PM CDTTSTM WND GST 55Tolono, ILPea size hail with 55 mph wind gust at Tolono.
Mar 30, 1:30 PM CDTTSTM WND GST 55Tolono, ILPea size hail with 55 mph wind gust at Tolono.
Mar 30, 1:35 PM CDTTSTM WND DMG4 Sw Savoy, IL3 car crashes on southbound I-57 at mile marker 229 from high winds.
Mar 30, 1:35 PM CDTTSTM WND DMG4 Sw Savoy, IL3 car crashes on southbound I-57 at mile marker 229 from high winds.
Mar 30, 1:35 PM CDTTSTM WND DMGSavoy, ILPine tree broke off from high winds and landed on a car.
Mar 30, 1:35 PM CDTTSTM WND DMGSavoy, ILPine tree broke off from high winds and landed on a car.
Mar 30, 1:35 PM CDTTSTM WND GST 50Philo, IL
Mar 30, 1:35 PM CDTTSTM WND GST 50Philo, IL
Mar 30, 1:35 PM CDTTSTM WND GST 68Willard Airport, ILASOS station KCMI Willard Arpt Station Elevation: 742 ft.
Mar 30, 1:35 PM CDTTSTM WND GST 68Willard Airport, ILASOS station KCMI Willard Arpt Station Elevation: 742 ft.
Mar 30, 1:40 PM CDTTSTM WND DMG2 Sse Urbana, ILSeveral trees blown down on the south side of Windsor Road, between Meadow Brook Park and Philo Rd. Time estimated from radar.
Mar 30, 1:40 PM CDTTSTM WND DMG2 Sse Urbana, ILSeveral trees blown down on the south side of Windsor Road, between Meadow Brook Park and Philo Rd. Time estimated from radar.
Mar 30, 1:40 PM CDTTSTM WND GST 632 Sse Urbana, ILMesonet station FW0668 Urbana Station Elevation: 748 ft.
Mar 30, 1:40 PM CDTTSTM WND GST 632 Sse Urbana, ILMesonet station FW0668 Urbana Station Elevation: 748 ft.
Mar 30, 1:41 PM CDTTSTM WND GST 544 Nw Longview, ILMesonet station UP773 4 NW Longview Station Elevation: 677 ft.
Mar 30, 1:41 PM CDTTSTM WND GST 544 Nw Longview, ILMesonet station UP773 4 NW Longview Station Elevation: 677 ft.
Mar 30, 1:45 PM CDTTSTM WND DMGSidney, ILMorton building damaged by high winds.
Mar 30, 1:45 PM CDTTSTM WND DMGSidney, ILMorton building damaged by high winds.
Mar 30, 1:45 PM CDTTSTM WND GST 70Sidney, ILSome structural damage from high winds along with power outages.
Mar 30, 1:45 PM CDTTSTM WND GST 70Sidney, ILSome structural damage from high winds along with power outages.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WFUS53 KILX 301826
TORILX
ILC019-041-301900-
/O.NEW.KILX.TO.W.0022.250330T1826Z-250330T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
126 PM CDT Sun Mar 30 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Southern Champaign County in east central Illinois...
  Northwestern Douglas County in east central Illinois...

* Until 200 PM CDT.

* At 126 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Sadorus, or 9 miles north of Tuscola, moving
  northeast at 55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Willard Airport, Pesotum, and Tolono around 130 PM CDT.
  Savoy, Philo, and Urbana around 135 PM CDT.
  Sidney around 140 PM CDT.

This includes the following highways...
 Interstate 57 between mile markers 216 and 239.
 Interstate 72 between mile markers 181 and 182.
 Interstate 74 between mile markers 178 and 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3981 8837 3992 8847 4000 8846 4019 8827
      3996 8794 3994 8794
TIME...MOT...LOC 1826Z 237DEG 49KT 3994 8834 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Bumgardner
2 follow-up statements
661 
WWUS53 KILX 301835
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
135 PM CDT Sun Mar 30 2025

ILC041-301845-
/O.CAN.KILX.TO.W.0022.000000T0000Z-250330T1900Z/
Douglas-
135 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR NORTHWESTERN DOUGLAS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for east central
Illinois.

&&

LAT...LON 3991 8819 4007 8835 4017 8824 3997 8796
TIME...MOT...LOC 1835Z 230DEG 50KT 4004 8821 

$$

ILC019-301900-
/O.CON.KILX.TO.W.0022.000000T0000Z-250330T1900Z/
Champaign-
135 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHERN
CHAMPAIGN COUNTY...

At 135 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Savoy, or near Urbana, moving northeast at 60 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Urbana around 140 PM CDT.

This includes the following highways...
 Interstate 57 between mile markers 229 and 234.
 Interstate 74 between mile markers 180 and 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3991 8819 4007 8835 4017 8824 3997 8796
TIME...MOT...LOC 1835Z 230DEG 50KT 4004 8821 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Bumgardner
611 
WWUS53 KILX 301847
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
147 PM CDT Sun Mar 30 2025

ILC019-301857-
/O.CAN.KILX.TO.W.0022.000000T0000Z-250330T1900Z/
Champaign-
147 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR SOUTHERN CHAMPAIGN COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 700 PM CDT for east central
Illinois.

Remember, a Severe Thunderstorm Warning still remains in effect for
much of Champaign County until 2:15 pm.

&&

LAT...LON 3991 8819 4007 8835 4017 8824 3997 8796
TIME...MOT...LOC 1845Z 237DEG 49KT 4013 8803 

$$

Bumgardner

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:25 PM CDT, 1 minute earlier. Its key messages:

  • The severe storms are expected to be out of the area by 7pm this evening.
  • Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday.
  • Gusty winds return Wednesday, with gusts around 30-35 knots during the day.
  • Multiple round of precipitation are possible through the weekend for southeastern IL.
Area forecast discussion, Mar 30, 1:25 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Lincoln IL
125 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- The severe storms are expected to be out of the area by 7pm this
  evening.

- Overnight Tuesday into Wednesday bring the best chances for the
  next round of severe weather. Outlooks from the SPC have a
  slight risk (level 2 of 5) for Tuesday night's activity and an
  enhanced (level 3 of 5) for Wednesday.

- Gusty winds return Wednesday, with gusts around 30-35 knots
  during the day.

- Multiple round of precipitation are possible through the
  weekend for southeastern IL.

&&

.MESOSCALE...
Issued at 1246 PM CDT Sun Mar 30 2025

Key Messages...
Severe storms are ongoing across portions of east central and
southeast Illinois. Damaging straight line winds the primary
concern but will need to monitor closely for tornadoes spinning up
within the line.

Technical Discussion...
Early morning convection over southern MO has produced an MCV
that is currently lifting across central Illinois near SPI as of
1230PM. In addition, synoptic cold front is in this vicinity
approaching the I-55 corridor. A line of severe thunderstorms has
developed just ahead of these features lifting northeast into
portions of east central and southeast Illinois. Temperatures in
the low to mid 70s and dew points in the mid 60s are contributing
to MLCAPE in excess of 1000 J/kg ahead of the line of storms with
a bullseye of 100-150 J/kg 0-3 km MLCAPE indicating favorable
conditions for low-level stretching of any mesos. Instability is
coinciding with an area of deep layer shear in excess of 40kt.
Storms have quickly congealed and become linear so main focus in
the near term will be damaging straight line winds as well as
potential mesovortex genesis. 0-3km shear values around 40kt
oriented out of the WSW will require line normal component of any
bowing segments pointing anywhere between east to north in order
to meet the criteria for QLCS 3-ingredients.

Deubelbeiss

&&

.DISCUSSION...
Issued at 125 PM CDT Sun Mar 30 2025

The line of storms we have been outlooking have fired and are moving
eastward across the southern half of IL this afternoon. We are
expecting these storms to be out of the CWA by 00z -- exiting out of
southeastern IL. All hazards are still expected throughout the event
and a Tornado Watch (#70) is in effect through 00z.

Monday will be a relaxed day compared to what has been going on.
Highs will be in the upper 40s to low 50s, with low temperatures
around 30 degrees. Temperatures will rebound by Wednesday back into
the 70s.

After today's severe weather, we are watching Tuesday night into
Wednesday for the next decent chance for severe weather. SPC has us
outlooked for a slight risk (level 2 of 5) Tuesday (Day 3) and an
enhanced risk (level 3 of 5) Wednesday (Day 4). Thinking is the
outlook for Tuesday is for overnight Tuesday into early Wednesday
morning, as there looks to potentially be two rounds of severe
weather. The overnight round (associated with a warm front)
currently doesn't look as impressive as the daytime convection
Wednesday. The second round will be firing along the passing cold
front and looks to be in the afternoon into the evening. Outside of
the storms, Wednesday looks to be another windy one (gusts around 30-
35 knots).

Overall the extended will be an active and wet period and start to
April, especially for southeastern IL. Several rounds of
precipitation look possible for southeastern IL over the weekend,
including a slight risk for excessive rainfall on Wednesday and
Thursday. Highs will be in the 60s for the entire CWA through the
weekend.

Copple

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1225 PM CDT Sun Mar 30 2025

A line of storms are moving through central IL this afternoon,
primarily impacting DEC and CMI into the evening. PIA may see
some light showers this afternoon. Ceilings will drop tonight to
MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to
VFR for all sites. Winds will be gusty up to 30-35kt.
Southwesterly winds will rotate out of the northwest by this
evening behind the cold front.

Copple

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1157 AM CDT Sun Mar 30 2025

ILZ027>031-036-037-040-041-047>050-311700-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Menard-Scott-Morgan-
1157 AM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

Light rain will move across the area this afternoon. An isolated
thunderstorm with small hail is possible, but severe weather is not
expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another strong storm system will impact the Midwest late Tuesday
night into Wednesday. Current projections from SPC suggest a 30%
probability of severe weather focused Wednesday afternoon and
evening. Stay tuned to later forecasts for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-051>057-061>063-066>068-071>073-311700-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
1157 AM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...This afternoon and tonight.

A significant round of convection will develop east of I-55 then
quickly track eastward into Indiana by early evening. All severe
hazards are possible...including damaging wind gusts in excess of
70mph, hail larger than 2 inches in diameter, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another strong storm system will impact the Midwest late Tuesday
night into Wednesday. Current projections from SPC suggest a 30%
probability of severe weather focused Wednesday afternoon and
evening. Stay tuned to later forecasts for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon, through 7
pm.

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:33 PM CDTSevere Thunderstorm WarningILXChristian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more42 min
Mar 30, 1:11 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more49 min
Mar 30, 1:15 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt30 min
Mar 30, 1:40 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper35 min
Mar 30, 1:44 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion31 min
Mar 30, 1:51 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar, Jasper24 min
Mar 30, 2:11 PM CDTSevere Thunderstorm Warning Destructive damage threatILXChampaign, Coles, Douglas, Edgar, Vermilion35 min
Mar 30, 2:17 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar43 min
Mar 30, 2:52 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland23 min
Mar 30, 2:59 PM CDTSevere Thunderstorm WarningILXClark, Edgar31 min
Mar 30, 3:06 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper24 min
Mar 30, 3:13 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Effingham, Jasper, Richland32 min
Mar 30, 3:28 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Edgar, Jasper62 min
Mar 30, 3:33 PM CDTTornado WarningILXClay, Richland27 min
Mar 30, 3:46 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Effingham, Jasper, Lawrence, Richland59 min
Mar 30, 4:24 PM CDTAreal Flood AdvisoryILXClay, Jasper, Richland3 hr
Mar 30, 4:27 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper10 min
Mar 30, 4:40 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland35 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.